Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Elevated levels of SGPT, Gamma GT. Is this a liver problem? Prescribed with Livolin Forte

User rating for this question
Answered by

Orthopaedic Surgeon
Practicing since : 2011
Answered : 4286 Questions
Hi Im 24 years old and this morning see the result for my Liver Function. My SGPT/ALT is 44 U/L which a liitle bit higer than normal reference range which is <37 U/L, and Gamma GT is 57 U/L which is a little bit higher than <51 reerence range. Should I be alarmed to have liver problem? And then, doctor advise me to take Livolin Forte, Kindly advise me regarding these issue. Thanks
Posted Mon, 21 May 2012 in Liver and Gall Bladder
Answered by Dr. Aashish Raghu 52 minutes later

Thanks for the query.

I have reviewed your Health Screen Report which you have attached to this query.

All your tests are normal. Nothing to worry about them.

You have noticed that the Gamma GT and SGPT are slightly high. It indicates very very mild liver damage. This could occur from drinking alcohol, gall bladder or pancreas problems. But Doctors usually consider SGOT, SGPT or Gamma GT levels as high only if they are more than 3 times higher than the given range. You values falls within this, so there is no appreciable damage.

However I would like to advise that drinking alcohol even socially can cause liver damage long term, certain drug intake, fatty diet, etc. All these can predispose to liver damage gall bladder stones, pancreas damage as well. So kindly avid all of these. Smoking can cause Pancreatic cancer, so please avoid.

There is possibility for infections of liver like Hepatitis. Kindly get tested for Hepatitis.

Eat a diet XXXXXXX in proteins and fresh fruits and XXXXXXX leafy vegetables. Drink plenty of water. Do daily brisk walking exercise for 40 minutes a day to keep fit. Get 6-8 hours of sleep daily. Do Yoga for stress relief.

This is only the beginning stage. If you neglect this report and continue with your habits, the damage can get severe and then less chance of cure in late stages.

If you do not drink or smoke, there is a chance of stone in the biliary tree or possibly infection like Hepatitis which needs to be identified and treated.

Kindly consult a Surgical Gastroenterologist or Hepatobiliary surgeon if you have jaundice, abdominal pain, back pain, itching of the skin, loose stools, dark yellow urine, to rule out possibility of stones or infections like Hepatitis.

I hope I have answered your query. I will be available to answer your follow up queries.

Wishing good health.


Above answer was peer-reviewed by
Follow-up: Elevated levels of SGPT, Gamma GT. Is this a liver problem? Prescribed with Livolin Forte 1 hour later
Thank You for your advice and I take note all those things.

But how about the Livolin Forte supplement they recommended to me. Do you think it help to me & still need to take these supplement for now as we see that my SGPT and Gamma GT are slightly high? and is it OK to take these supplement as currently I take GNC Mega Men Dietary Supplement at the same time?

Thank You very Much!!
Answered by Dr. Aashish Raghu 5 minutes later

Thanks for the reply.

You can comfortably take the Livolin Forte supplements because they have essential Vitamins for your health as well as those which are protective to the liver.

GNC Mega Men supplement also has some of the Vitamins which are included in Livolin forte but also more anti-oxidants to reduce organ damage and premature ageing and keep body healthier.

You can reduce one dose or take GNC tablet alternate days till the course of Livolin is over. After that you can resume your usual dose of GNC Mega Man supplements. This is to prevent excess dosage of the B-complex vitamins which are present in both the supplements.

I hope I have answered your query.

Wishing good health.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor